Q. Facing problems with foreskin. Are these the side effects of steroid cream?

Answered by
Dr. Raman Tanwar
and medically reviewed by iCliniq medical review team.
Published on Jul 12, 2016 and last reviewed on: Nov 07, 2019

Hi doctor,

I suffered from the worst case of Tinea cruris. I was on medication for almost six months and now it has cured completely. But, I am facing problems with my foreskin. Every now and then I have cuts and cracks when I pull the foreskin back. Also, when the foreskin is too dry it is having some stretch. When I wash it or apply any moisturizer the stretch marks disappear. Along with it, I have smegma formation. I tested for diabetes and it is under normal level. I was suggested to use KZ cream and Onabet cream. Please help.

Dr. Raman Tanwar

Andrology General Surgery Urology
#

Hi,

Welcome to icliniq.com.

  • Your foreskin appears to be healthy (attachment removed to protect patient identity) and deserves to be saved. The coconut oil application is a very good way for that.
  • Apply Clobetasol ointment twice a day after bath and evening and retract your foreskin multiple times during the bath. Consult your doctor, discuss with him or her and take the treatment with consent.
  • Four to six weeks would be enough to return the elasticity.

For further information consult a urologist online --> https://www.icliniq.com/ask-a-doctor-online/urologist

Thank you doctor,

I am suffering from this problem from quite a long time. Although those cracks and cuts heal within a day or two, they recur. I am already applying coconut oil. I am attaching my other pictures of tinea infections that left me with stretch marks. My doctor told me that they are permanent and cannot be cured. I just want your opinion on the same. Are these the side effects of steroid cream I apply earlier like Fourderm? Any of your suggestions would be appreciated.

Dr. Raman Tanwar

Andrology General Surgery Urology
#

Hi,

Welcome back to icliniq.com.

  • If you have applied any steroid creams earlier, then the lesions are probably occurring because your skin has become aplastic and thin due to the steroids.
  • In such case, I would recommend waiting for more time to let the skin regain its structure on its own, else we may have to go ahead with circumcision if the issue is bothersome.

For further doubts consult a urologist online --> https://www.icliniq.com/ask-a-doctor-online/urologist

Thank you doctor

Yes, I applied steroid based prescribed by my local physician. I suffered a lot for almost eight months and after that I got cured. But, still I have stretch marks on my thighs.

Dr. Raman Tanwar

Andrology General Surgery Urology
#

Hi,

Welcome back to icliniq.com.

  • As described by you and in the previous history of steroid application I do not think that there is any option, but to wait for the atrophy of the skin to settle (low chances though).
  • The stretch marks are essentially permanent and may fade only with time.
  • There are many creams that claim to remove them, but are rarely successful.
  • I think circumcision would be the best for managing the recurrent trauma you face every time while retracting your foreskin. It is a fairly simple procedure.
  • You can wait for some time and see whether the problem solves on its own, else go for the surgery. Meanwhile, keep using the coconut oil.

For further information consult a urologist online --> https://www.icliniq.com/ask-a-doctor-online/urologist

Thank you doctor,

I did not get cracks and cuts every time I pull the foreskin back. It happens once or twice a week. On the internet, I read that it may be a sign of cancer or STD. So, I am a little bit tensed. I will wait for a few months and will go for circumcision. Thanks for the reply. How long should I wait?

Dr. Raman Tanwar

Andrology General Surgery Urology
#

Hi,

Welcome back to icliniq.com.

  • Let us wait for about six months. Unfortunately, in my experience the medicines that can improve the situation can also worsen it.
  • You need not worry about cancer at this stage. I wish you a speedy recovery.

For further doubts consult a urologist online --> https://www.icliniq.com/ask-a-doctor-online/urologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Why does my foreskin not coming down completely?

Query: Hello doctor, I am 29 years old. I am a male. Though I have been having healthy masturbation since past 15 years or more, the head of my penis is visible only a little bit and the foreskin not fully comes down. Will that situation hamper my married life? Having sex with a condom is possible right? ...  Read Full >>


Answer: Hi, Welcome to icliniq.com. If the foreskin does not retract fully, then it is difficult to perform the sexual activity because it can cause pain and can cause rupture of the frenulum. It all depends upon the severity of the condition. It is advisable that you meet a surgeon in person for an evalu...  Read Full

Topical Corticosteroids for Skin Conditions

Article Overview: Topical corticosteroids are the cornerstone therapy for many inflammatory skin conditions. So, a judicious use of topical steroids is necessary. This article guides us regarding the proper use of topical steroids in dermatological conditions and its ill effects on the skin and body.  Read Article


Dr. Suvash Sahu
Dermatologist

What Are Corticosteroids? Corticosteroids are naturally-occurring or synthetic compounds with cyclopentanoperhydrophenanthrene ring. The major naturally occurring corticosteroid is cortisol, which is synthesized by the adrenal cortex. The synthetic corticosteroids are of different types and are used...  Read Article

Is vitamin D deficiency one of the reasons for psoriasis?

Query: Hi doctor, I am suffering from psoriasis for the past 24 years. I have tried a lot of ointments already. I heard one of the reasons is lack of vitamin D. Is it true? I am 54 years old now.  Read Full >>


Dr. Meha Malhotra
Dermatologist

Answer: Hi, Welcome to icliniq.com. Psoriasis is a T-cell mediated autoimmune disorder. What you have heard about lack of Vitamin D as its cause is a myth among patients because nowadays there is a new class of topical drugs available which are analogues of Vitamin D. These reduce the excessive cell proli...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Urologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.